Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 26, NWS Houston/Galveston, TX

May 13, 2004Brazos County, Burleson County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 13, 2004, 6:19 AM CDT for Brazos County, Burleson County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 6:19 AM CDT (11:19 UTC)
Expired
May 13, 2004, 6:45 AM CDT
In force
26 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazos County, TX, Burleson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3034 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 131119
TORHOU
TXC041-051-131145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
620 AM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  BRAZOS COUNTY IN SOUTHEAST TEXAS
  EASTERN BURLESON COUNTY IN SOUTHEAST TEXAS

* UNTIL 645 AM CDT

* AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES   
SOUTHWEST OF COLLEGE STATION OR 4 MILES NORTHEAST OF SNOOK...MOVING 
NORTH AT 25 MPH.

* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE WESTERN PORTION OF 
THE COLLEGE STATION AND BRYAN AREAS AS WELL AS RURAL BURLESON COUNTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3044 9653 3044 9632 3084 9630 3085 9656

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 3:24 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 13, 3:24 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
324 AM CDT THU MAY 13 2004

.DISCUSSION...
S/W COMING IN FROM THE WEST STARTING TO SPARK SOME SHOWERS OVER THE
HILL COUNTRY THIS MORNING. AS THIS FEATURE MOVES INTO THE EXTREMELY
SATURATED AIRMASS OVER SETX THE NEXT FEW HOURS...WE SHOULD ALSO SEE
A MARKED INCREASE IN CONVECTION WITH TIME GIVEN THE MUCH WEAKER CAP
PER 0Z LCH SOUNDING. WILL LIKELY GO LIKELY POPS AND ADD THE MENTION
OF HEAVY RAIN TODAY. PARTS OF THE CWA HAVE ALREADY SEEN QUITE A BIT
OF RAIN THE LAST FEW DAYS SO THE RUN OFF SHOULD BE QUICK. LOOKING A-
HEAD...THE TIMING OF THE S/WS REMAIN THE MAIN FORECAST PROBLEM WITH
THE MODELS FOR THE WEEKEND. WILL BE LEANING A BIT MORE WITH THE GFS
AS IT SEEMS TO HAVE INITIALIZED THE BEST THIS RUN (WITH THE ONGOING
FEATURES). GIVEN THAT...WE ARE BEING PINGED AGAIN FRIDAY AS ANOTHER
WELL DEFINED S/W MOVES ACROSS THE AREA. THE GREAT WET LOOKS TO CON-
TINUE THRU THE WEEKEND AS AN ELONGATED SHEAR AXIS LINGERS ALONG THE
COAST AND A WEAK SFC FRONTAL BOUNDARY INTERACTS WITH THE PERSISTENT
DEEP MOISTURE OVER THE REGION. EXTENDED GUIDANCE STILL INDICATING A
SLOW DRYING TREND BY THE MIDDLE OF NEXT WEEK.
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
SCEC BAYS AND 0-60 NM WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  83 71 83 66 82 / 70 40 60 40 50
HOUSTON (IAH)          84 72 83 67 82 / 70 40 60 40 50
GALVESTON(GLS)         81 73 81 70 80 / 70 40 60 40 50
&&
Hazardous weather outlook, May 12, 7:15 AM CDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
715 AM CDT WED MAY 12 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
715 AM CDT WED MAY 12 2004

.DAY ONE...TODAY.
STRONG SOUTHERLY WINDS OVERNIGHT HAVE HELPED TO INCREASE LOW LEVEL
MOISTURE ACROSS SOUTHEAST TEXAS ONCE AGAIN. FAVORABLE WINDS ALOFT...
THE POSSIBILITY OF MORE DISTURBANCES MOVING IN FROM THE WEST IN
ADDITION TO DAYTIME HEATING AND THE SEABREEZE WILL PROBABLY LEAD TO
THE DEVELOPMENT THE SCATTERED SLOW MOVING THUNDERSTORMS THIS
AFTERNOON. BRIEF HEAVY RAINFALL AND STRONG WINDS MAY ALSO ACCOMPANY
THESE STORMS.

SOME LOCATIONS IN SOUTHEAST TEXAS HAVE ALREADY RECEIVED LARGE AMOUNTS
OF RAIN THESE LAST COUPLE OF DAYS. RESIDENTS OF COLORADO...JACKSON...
MATAGORDA AND WHARTON COUNTIES HAVE BEEN THE HARDEST HIT AND ANY
SIGNIFICANT RAINFALL TODAY WILL RUN OFF QUICKLY. THIS MAY CAUSE
ADDITIONAL RISES ON AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD
AS UPPER LEVEL DISTURBANCES TRAVERSE THE REGION FROM THE WEST. THE
ATMOSPHERE ACROSS SOUTHEAST TEXAS WILL BECOME MORE UNSTABLE WITH
VERY RICH MOISTURE FEEDING INTO THE AREA FROM THE GULF. A SLOW MOVING
UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE SOUTHERN ROCKIES WILL
CHANNEL A SERIES OF DISTURBANCES ACROSS TEXAS FRIDAY THROUGH SUNDAY
THAT WILL LIKELY LEAD TO PROTRACTED PERIODS OF HEAVY RAINS. THE GROUND
ACROSS SOUTHEAST TEXAS WILL LIKELY BECOME SATURATED WITH THESE RAINS
AND MAY LEAD TO EXTENSIVE RUNOFF. A RIVER FLOOD WATCH MAY BE ISSUED
WEDNESDAY AND FLOOD WATCHES MAY BE ISSUED AS WELL AS DETAILS IN THE
TIMING OF THE INDIVIDUALS BOUTS OF RAINFALL BECOME MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE WEEKEND.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:19 AM CDTSevere Thunderstorm WarningHGXBrazos26 min
May 13, 5:37 AM CDTSevere Thunderstorm WarningHGXPolk38 min
May 13, 6:00 AM CDTSevere Thunderstorm WarningHGXGrimes, Walker45 min
May 13, 6:08 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson37 min
May 13, 6:30 AM CDTFlash Flood WarningHGXBrazos, Burleson2 hr
May 13, 6:57 AM CDTSevere Thunderstorm WarningHGXBurleson48 min
May 13, 8:01 AM CDTSevere Thunderstorm WarningHGXPolk44 min
May 13, 8:04 AM CDTSevere Thunderstorm WarningHGXPolk41 min
May 13, 9:14 AM CDTTornado WarningHGXBrazos46 min
May 13, 9:25 AM CDTSevere Thunderstorm WarningHGXMadison65 min
May 13, 9:52 AM CDTFlash Flood WarningHGXBrazos, Burleson, Madison2 hr
May 13, 10:12 AM CDTSevere Thunderstorm WarningHGXHouston48 min
May 13, 10:30 AM CDTSevere Thunderstorm WarningHGXMadison30 min
May 13, 10:44 AM CDTSevere Thunderstorm WarningHGXWalker61 min
May 13, 10:51 AM CDTSevere Thunderstorm WarningHGXGrimes, Madison54 min
May 13, 11:12 AM CDTFlash Flood WarningHGXTrinity2 hr
May 13, 11:22 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson53 min
May 13, 11:32 AM CDTFlash Flood WarningHGXGrimes, Houston, Polk, San Jacinto, Walker3 hr
May 13, 11:39 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto66 min
May 13, 11:54 AM CDTTornado WarningHGXMontgomery66 min
May 13, 11:56 AM CDTTornado WarningHGXMontgomery64 min
May 13, 11:58 AM CDTFlash Flood WarningHGXBrazos, Burleson, Madison3 hr
May 13, 12:13 PM CDTFlash Flood WarningHGXMontgomery2 hr
May 13, 12:22 PM CDTSevere Thunderstorm WarningHGXLiberty68 min
May 13, 12:40 PM CDTTornado WarningHGXHarris, Liberty65 min
May 13, 1:15 PM CDTFlash Flood WarningHGXTrinity75 min
May 13, 1:33 PM CDTSpecial Marine WarningHGX117 min
May 13, 1:38 PM CDTFlash Flood WarningHGXHarris, Waller, Washington112 min
May 13, 1:45 PM CDTSevere Thunderstorm WarningHGXChambers60 min
May 13, 2:30 PM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Houston, Liberty, Madison and 5 more2 hr
May 13, 3:38 PM CDTSevere Thunderstorm WarningHGXColorado67 min
May 13, 3:58 PM CDTSpecial Marine WarningHGX62 min
May 13, 4:33 PM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Madison, Montgomery, Polk and 4 more3 hr
May 13, 4:33 PM CDTSpecial Marine WarningHGX117 min
May 13, 4:52 PM CDTSevere Thunderstorm WarningHGXHarris, Waller38 min
May 13, 4:58 PM CDTSpecial Marine WarningHGX62 min
May 13, 5:02 PM CDTSpecial Marine WarningHGX118 min
May 13, 5:04 PM CDTFlash Flood WarningHGXJackson2 hr
May 13, 5:07 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery53 min
May 13, 6:20 PM CDTSpecial Marine WarningHGX115 min
May 13, 6:35 PM CDTFlash Flood WarningHGXJackson, Matagorda, Wharton3 hr

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.